MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C45A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); batch #: r94v6d.Investigation summary: the device was returned with the lower jaw broken at the distal tip.Because of the condition of the lower jaw, the electrode, and ceramic got damage.In addition, the cable was cut off.Due to the returned condition of the device, no functional testing could be performed with the generator.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that, during a totally extraperitoneal approach procedure, the blade was broken off during use.The i-blade broke in the patient¿s body.When cutting into the peritoneum, the device may have worked with the tip of the device touching the trocar.No pieces were left inside the patient.Another device was used to complete the case.The patient is stable.There were no adverse consequences to the patient.No further information is available.

Brand Name
ENSEAL G2 ART CURV SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11012433
Report Number3005075853-2020-06817
Device Sequence Number14408923
Product Code GEI
UDI-Device Identifier10705036014553
UDI-Public10705036014553
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberNSLG2C45A
Device Catalogue NumberNSLG2C45A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2020
Initial Report FDA Received Date12/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR